Alert archive / Wyoming / Special Weather Statements in 2018
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 3, 2018, 4:31 PM MDT for Albany County, Wyoming. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2018, 4:31 PM MDT (22:31 UTC)
- Expired
- Aug 3, 2018, 5:30 PM MDT
- In force
- 59 min
- Issued by
- NWS Cheyenne, WY
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 117 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 2423 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
358 WWUS85 KCYS 032231 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 431 PM MDT FRI AUG 3 2018 WYZ103-105-106-110-115-032330- Shirley Basin WY- Central Laramie Range and Southwest Platte County WY- North Snowy Range Foothills WY-North Laramie Range WY- Laramie Valley WY- 431 PM MDT FRI AUG 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY COUNTY UNTIL 530 PM MDT... At 430 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Rock River, or 41 miles northwest of Laramie, moving east at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Wheatland Reservoir 3 around 520 PM MDT. LAT...LON 4183 10601 4187 10599 4196 10567 4167 10572 TIME...MOT...LOC 2230Z 278DEG 12KT 4184 10596 $$ Rubin
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:47 PM MDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 3, 2:47 PM MDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
247 PM MDT Fri Aug 3 2018
.SHORT TERM...(This evening through Sunday)
Issued at 240 PM MDT Fri Aug 3 2018
Main forecast concerns through the weekend will be thunderstorm
activity, with the potential for strong thunderstorms each day,
and Fire Weather concerns further west (please see Fire Weather
section for more information). For this evening, thick cloud cover
along and east of the Laramie Range has been slow to dissipate
this afternoon. Therefore, lowered the chances for thunderstorms
based on current satellite trends, although kept the same POP for
shower activity. Showers and thunderstorm will likely linger
through late this evening with activity dissipating after
midnight.
For Saturday and Sunday, active zonal flow is expected as a weak
surface boundary moves southward and stalls near the I-80
corridor. In addition, models show a weak shortwave aloft and an
active jet moving into southeast Wyoming through the day,
resulting in a greater coverage of thunderstorms compared to
recent days. Some strong thunderstorms are possible east of the
Laramie Range/I-25 corridor each afternoon, but the chances for
severe weather will be relatively low due to skinny CAPE profiles
and the best lapse rates appearing to be above 400mb, at least on
Saturday. Shear appears to be greater on Sunday as the upper level
jet slides eastward, so there may be a greater risk of severe
thunderstorms Sunday afternoon, but with shower and thunderstorms
persisting into the late night and early morning hours, daytime
instability may be considerably lower than what model soundings
currently suggest. Daytime temperatures in the 80's to low 90's
are expected, with slightly lower readings on Sunday behind the
weak frontal boundary.
.LONG TERM...(Monday - Thursday)
Issued at 316 AM MDT Fri Aug 3 2018
No significant changes made to previous forecast for most of next
week. Showers and thunderstorm may linger through Wednesday due to
northwest flow aloft and moist upslope flow near the surface. /tt
Upper-level ridging will gradually build into the area through the
extended forecast period. Warmer and drier weather will prevail w/
minimal chances for precipitation, except earlier in the week with
lingering northwest flow on the edge of the ridge.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 151 PM MDT Fri Aug 3 2018
VFR conditions prevail across the region but -SHRA continues to
impact areas of SE WY from KCYS northward towards KTOR and east
into the Nebraska Panhandle except for KCDR. -SHRA will persist
through the afternoon for these areas with new development of -TSRA/
SHRA towards KRWL and KLAR through 00Z. Precipitation will shift
east through the afternoon and evening hours an diminish after
05Z with lower clouds clearing. Surface winds are generally west
or north at 10-20 knots. Another round of SHRA/TSRA is expected
Saturday afternoon after 18Z.
&&
.FIRE WEATHER...
Issued at 151 PM MDT Fri Aug 3 2018
A Fire Weather Watch is in effect for most of central and western
Carbon county on Saturday due to low humidities, gusty winds up to
40 mph in the afternoon, and the potential for daytime
thunderstorms. Not very confident about zone 305 with marginal
humidities, especially if thunderstorms/cloud cover develop too
early in the day, but with widely scattered thunderstorms possible
with very little rain initially, decided to add them to the watch
anyway. For the other zones in the Watch, really concerned about
persistent sustained winds through the day with current models
showing 20 to 30 mph sustained along and north of I-80. Sunday
will be another elevated day across portions of Carbon county, but
winds appear to be somewhat higher with higher daytime humidities.
Further east, low Fire Weather concerns are expected due to
moderate daytime humidities and lighter winds.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Saturday afternoon through Saturday
evening for WYZ303>305.
NE...None.
&&
SHORT TERM...TJT
LONG TERM...CLH
AVIATION...JSA
FIRE WEATHER...TJTHazardous weather outlook, Aug 3, 6:16 AM MDT, 10 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 616 AM MDT Fri Aug 3 2018 NEZ002-003-019>021-054-055-095-096-WYZ101>119-041230- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 616 AM MDT Fri Aug 3 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered showers and thunderstorms will occur across much of the area over the next 24 hours. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY An active weather pattern will continue on Saturday and Sunday, with scattered to numerous showers and thunderstorms expected each afternoon and evening. A few thunderstorms may be strong to severe, with hail and wind the primary hazards. .Spotter information statement... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 3, 4:31 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 431 PM MDT FRI AUG 3 2018 WYZ103-105-106-110-115-032330- Shirley Basin WY- Central Laramie Range and Southwest Platte County WY- North Snowy Range Foothills WY-North Laramie Range WY- Laramie Valley WY- 431 PM MDT FRI AUG 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY COUNTY UNTIL 530 PM MDT... At 430 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Rock River, or 41 miles northwest of Laramie, moving east at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Wheatland Reservoir 3 around 520 PM MDT. LAT...LON 4183 10601 4187 10599 4196 10567 4167 10572 TIME...MOT...LOC 2230Z 278DEG 12KT 4184 10596 Rubin
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:45 PM MDT | Fire Weather Watch | CYS | 13 hr |
Nearby
Special Weather Statements in Wyoming, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.